Waterspout, Lake St Clair (U.S. Portion)
- When
- July 3, 7:56 AM EST
- Where
- Lake St Clair (U.S. Portion) forecast zone, 1.47 mi SSE of Metropolitan Beach
- Reported by
- Broadcast Media
- Coordinates
- 42.450, -82.810
Waterspout witnessed by multiple people off the shore of Gross Pointe Farms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
Waterspout witnessed by multiple people off the shore of Gross Pointe Farms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 3, 5:49 AM EST, 2 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 649 AM EDT THU JUL 3 2014 .AVIATION... //DISCUSSION... SHORTWAVE TROUGH WILL CROSS THE AREA AND BRING SCATTERED-NUMEROUS SHOWERS TO THE TERMINALS...PARTICULARLY MBS/FNT/PTK. WITH SOME OF THIS ACTIVITY...EXPECT IFR/MVFR CIGS...WITH THESE CONDITIONS ALSO EXTENDING SOUTH INTO YIP/DTW/DET AT TIMES. DRIER NORTHERLY FLOW IN THE WAKE OF THIS PASSING TROUGH WILL SCOUR OUT LOW LEVEL MOISTURE DURING THE AFTERNOON WITH GENERALLY CLEAR SKIES EXPECTED BY EVENING. //DTW THRESHOLD THREATS... * HIGH CONFIDENCE IN CEILINGS AOB 5000 FEET THIS MORNING. && .PREV DISCUSSION...ISSUED 312 AM EDT THU JUL 3 2014 SHORT TERM...TODAY AND TONIGHT NOTABLE ADJUSTMENT TO FORECAST WILL BE NEEDED THIS MORNING AS LIFT FROM WELL-FORMED SHORTWAVE WILL ACTIVATE LOW/MID LEVEL FGEN AS IT LIFTS THROUGH LOWER MICHIGAN. ISOLATED TO SCATTERED LIGHT SHOWERS ALREADY IN PLACE OVER THE MIDDLE OF THE CWA WILL EXPAND EARLY THIS MORNING AND PERSIST THROUGH THE 10 AM TO NOON TIME FRAME. REGIONAL RADAR TRENDS...PARTICULARLY NEARER THE AFOREMENTIONED WAVE...SUPPORT THE PLETHORA OF SHORT TERM GUIDANCE THAT SUGGEST THIS SCENARIO...SO WILL INCREASE POPS TO AT LEAST LIKELY...60-70 PERCENT FOR A FAIRLY WIDE SWATH OF THE CENTRAL CWA WITH CHANCE POPS TO THE NORTH AND SOUTH OF THIS AREA OF MAIN FGEN FORCING. THIS ACTIVITY MAY LINGER IN A VERY LIMITED FASHION INTO THE EARLY AFTERNOON...BUT AS THE WAVE SHIFTS TO THE EAST...ALL LOCATIONS WILL BECOME DRY RATHER QUICKLY DURING THE BALANCE OF THE AFTERNOON AND REMAIN SO INTO TONIGHT AS HIGH PRESSURE BEGINS TO BUILD INTO THE AREA FROM THE WEST. WITH MOSTLY CLOUDY SKIES MUCH OF THE DAY AND A RATHER COOL AIRMASS IN PLACE ALREADY...TEMPERATURES WILL STRUGGLE TO REACH 70 FOR HIGH TEMPERATURES TODAY...RANGING IN THE UPPER 60S TO LOWER 70S FROM NORTH TO SOUTH ACROSS THE CWA BY LATE AFTERNOON. WITH SOME CLEARING TONIGHT AS THIS WAVE EXITS TO THE EAST AND HIGH PRESSURE BEGINS ITS ENTRY FROM THE WEST...LOW TEMPERATURES WILL BE RATHER COOL AS WELL WITH MID/UPPER 40S COMMON NORTH OF M 59 AND LOWER 50S COMMON SOUTH OF THIS...PARTICULARLY OUTSIDE THE METRO DETROIT URBAN HEAT ISLAND. LONG TERM... EVOLUTION OF THE UPPER AIR PATTERN OVER THE NEXT FEW DAYS WILL BE DRIVEN LARGELY BY THE PROGRESSION OF THE STRONG JET EVIDENT ALONG 40N SOUTH OF THE ALEUTIAN ISLAND CHAIN. THE TROUGH CURRENTLY OVER THE GREAT LAKES REGION WILL BE QUICK TO EXIT LATE THIS WEEK AS UPSTREAM JET ENERGY DRIVES A DEAMPLIFICATION OF THE WEST COAST RIDGE AND THE FLOW OVER THE NORTHERN UNITED STATES TRANSITIONS TO QUASI-ZONAL NW. HEIGHTS AND THERMAL FIELD WILL REBOUND IN THE WAKE OF THE DEPARTING TROUGH ON FRIDAY. AT THE SAME TIME, HIGH PRESSURE PRESENTLY ANCHORED ALONG THE FRONT RANGE OF THE ROCKIES WILL EASE EASTWARD AS THE WESTERN U.S. RIDGE COLLAPSES. INSOLATION FACILITATE BY ANTICYCLONIC FLOW AND PLENTY OF DRY AIR THROUGHOUT THE LOW LEVELS WILL ALLOW TEMPERATURES TO REBOUND FROM TODAY'S HIGHS, BUT THE INITIALLY SLOW PROGRESS OF THE THERMAL TROUGH MAY ULTIMATELY LIMIT HIGH TEMPERATURE POTENTIAL TO THE MID 70S ON FRIDAY AFTERNOON. SAME STORY ON SATURDAY AS H85 TEMPERATURES GRADUALLY RISE INTO THE LOW TEENS ALLOWING DAYTIME HIGHS TO APPROACH 80 DEGREES. DEEP LAYER OF ENHANCED WESTERLIES WILL FINALLY REACH THE AREA LATE SUNDAY INTO SUNDAY NIGHT. RETURN FLOW AROUND DEPARTING ANTICYCLONE WILL PUMP PWATS INTO THE 1.5" RANGE AND DEWPOINTS INTO THE MID 60S BY SUNDAY EVENING AS UPSTREAM HEIGHT FALLS SPREAD INTO THE AREA. AS A RESULT, MOVED CHC POPS FROM THE BLENDED GRIDS FORWARD JUST A BIT TO INCLUDE LATE SUNDAY AFTERNOON. MARINE... LIGHT NORTHWEST WINDS WILL DECREASE THROUGH THE DAY AS HIGH PRESSURE BUILDS INTO THE REGION. THE HIGH WILL HOLD INTO THE WEEKEND KEEPING WINDS AND WAVES SUBDUED. THUNDERSTORM CHANCES WILL RETURN TO THE WATERS SUNDAY NIGHT THROUGH MONDAY. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....DG SHORT TERM...DG LONG TERM....JVC MARINE.......JVC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 312 AM EDT THU JUL 3 2014 MIZ047>049-053>055-060>063-068>070-075-076-082-083-040715- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 312 AM EDT THU JUL 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-040715- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 312 AM EDT THU JUL 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. 99 YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The Detroit radar (KDTX), 61 km away, was scanning. The volume nearest the first event began at 12:56 UTC.
1 waterspout. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Lake St. Clair in 2014Every state in 2014This day in weather history
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 527307.